User Tag List

Likes Likes:  0
Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Feels like a set back...

  1. #1
    Join Date
    Feb 2011
    Location
    South Wales, UK
    Posts
    23
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Feels like a set back...

    Went to see the Reaumy a week or so back.. Was complaining that I have been on Methotrexate for a year now and feel no better at all.. I was on a pred reduction plan by 1mg per month and was down to 8mg per day although starting to get side effects when I reuduced to 8mg. Nose starting to run again and getting so tired and lethargic...

    I know I shouldnt moan when I go see them as they took me off methotrexate and bumped up my pred to 10mg per day.. And I was doing so well on the reduction plan too.. Did a blood test and if all is well the plan is to start me on Imruan later on in July. Now I have a fear of the unknown again!! At least while I was on Mtx I knew what to expect and it was only a once a week thing.. Not so sure about this daily tablet business of imruan or aza-blahblah whatever its called. Would love to know when this thing will settle down so I can be "normal" again whatever that is.....

  2. #2
    Join Date
    Sep 2008
    Location
    Birmingham, England
    Posts
    2,801
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Sorry, but there is no predicting that one!

    Switching to drugs such as Azathioprine together with Pred is pretty standard treatment and would indicate to me that you are heading in the right direction. The road to improvement in the condition is never linear and you can expect pauses in progress and unfortunately even reversals on occasion. I've been living with it for well over 25 years now, so you may still have a way to go.
    Jack

  3. #3
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,836
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Oak, I totally know what you mean-- you feel lousy but at least you're in familiar territory. No way to tell what aza will do unless you try it. Hang in there.

  4. #4
    Join Date
    May 2011
    Posts
    266
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    ok kinda off topic...with being cut open my doctors have me on metho but there was talk of switching me to cytx as i am still having high ANCA. I have nasty snot off and on and i get really worn out over simple stuff but assumed this was from the lowered pred 4 the healing. What are the major differences between cytx and methotrex that you have experienced? I have only been on methotrexate for 4 weeks and one of the doctors on my team says this is not long enough 2 expect anything, is that true?
    Experience is the only way to survive. <3 Rini Orange

  5. #5
    Join Date
    Mar 2009
    Location
    Swift Current, Saskatchewan, Canada
    Posts
    6,076
    Post Thanks / Like
    Mentioned
    16 Post(s)
    Tagged
    0 Thread(s)

    Default

    Rini:

    I forget, how long were you on ctx? Was it oral or IV?

    Ctx is the big gun and is much more toxic than mtx. Ctx is used as the standard for getting Wegs into remission and mtx is used as a maintenance drug.

    I would trust your doc at the CC. Which doc do you see at CC?

    Do you rinse or irrigate your nose at all? If you do not I suggest using the NeilMed Squeeze bottle. You can get it at your local pharmacy. As far as the tiredness goes, it could be the pred or mtx. It is so hard to say for sure. That is why it is so important to try and keep a daily journal.

    I hope this helps.
    Phil Berggren, dx 2003

  6. #6
    Join Date
    May 2011
    Posts
    266
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    i never was, ik ik i have 2 get 2 CC, i did keep a very thuro jurnal back @ the beginning...now i suppose i have to pick it back up again being out of the hospital. the stuff comeing out of my nose is like light gray tar or sometimes its just like beef jerky, depends on if iv had a nosebleed...usually its bad 4 like 10 min of my day then i'm coughing up stuff. Its really kinda nasty to describe, sorry about that.
    Quote Originally Posted by pberggren1 View Post
    Rini:

    I forget, how long were you on ctx? Was it oral or IV?

    Ctx is the big gun and is much more toxic than mtx. Ctx is used as the standard for getting Wegs into remission and mtx is used as a maintenance drug.

    I would trust your doc at the CC. Which doc do you see at CC?

    Do you rinse or irrigate your nose at all? If you do not I suggest using the NeilMed Squeeze bottle. You can get it at your local pharmacy. As far as the tiredness goes, it could be the pred or mtx. It is so hard to say for sure. That is why it is so important to try and keep a daily journal.

    I hope this helps.
    Experience is the only way to survive. <3 Rini Orange

  7. #7
    Join Date
    Mar 2009
    Location
    Swift Current, Saskatchewan, Canada
    Posts
    6,076
    Post Thanks / Like
    Mentioned
    16 Post(s)
    Tagged
    0 Thread(s)

    Default

    You don't have to be sorry about anything Rini!

    You have gone through so much.

    I thought you were at least consulting with a doc at CC?

    I hope you are using some sort of rinse or irrigation for your nose. I think you will find some relief with this. You can describe your stuff to me all you want. I have had a nasty few years with nose and and sinus stuff and lung stuff too. So I know what it is all about. I have even taken some pics of the stuff that comes out of my nose and some of those pics are on my profile on here if you dare to look. They are not that gross but not high quality pics either.
    Phil Berggren, dx 2003

  8. #8
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,836
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Rini, mtx takes a bit longer to start working. The ANCA isn't useful as an indicator of disease activity for most people. It can stay high even in remission. In your case it's very hard to know what's causing your fatigue. You underwent two major lung surgeries. That takes a lot of time to heal--not just the scar tissue aspect, but the overall hit your body has taken.

    This would be an excellent time to get connected with CC. If you wait longer, your doctors might get completely confused about what's going on.

  9. #9
    Join Date
    Jan 2010
    Location
    Hoboken, NJ
    Posts
    1,425
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I am here as someone with very high ANCA and P3 who is completely in remission (and I have been a mtx patient for over a year). Mtx put my moderate WG into remission without prednisone. So your doctor shouldn't be treating your numbers but rather the patient.

  10. #10
    Join Date
    Apr 2009
    Location
    South Carolina
    Posts
    4,273
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    DR. Langord told me she has patients with very high ANCA and are in remission without symptoms. Not very reliable, she doesn't look at them.

Page 1 of 2 12 LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •